Alert archive / Nebraska / Red Flag Warnings in 2023
Red Flag Warning 9, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Apr 29, 2023, 2:53 AM CDT for Frontier County, Lincoln County, Nebraska. It took effect at Apr 29, 2023, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2023, 2:53 AM CDT (07:53 UTC)
- In effect from
- Apr 29, 2023, 12:00 PM CDT
- Expired
- Apr 29, 2023, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS North Platte, NE
Counties Frontier County, NE, Lincoln County, NE
The radar
The North Platte radar (KLNX), 130 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.9 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1759 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
905 WWUS83 KLBF 290753 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 253 AM CDT Sat Apr 29 2023 ...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING FOR FIRE ZONE 219... NEZ219-291600- /O.UPG.KLBF.FW.A.0004.230429T1700Z-230430T0100Z/ /O.NEW.KLBF.FW.W.0009.230429T1700Z-230430T0100Z/ Loess Plains- 253 AM CDT Sat Apr 29 2023 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY VALUES AND STRONG WINDS... The National Weather Service in North Platte has issued a Red Flag Warning, which is in effect from noon today to 8 PM CDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zone 219. * TIMING...Noon until 8 PM CDT Saturday. * WIND...North with gusts to 45mph. * HUMIDITY...As low as 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly and be very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
192 WWUS83 KLBF 291918 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 218 PM CDT Sat Apr 29 2023 ...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING FOR FIRE ZONE 219...CRITICAL FIRE WEATHER CONDITIONS EXPECTED SUNDAY AFTERNOON INTO EARLY EVENING FOR FIRE ZONE 219... NEZ219-300330- /O.NEW.KLBF.FW.W.0010.230430T1800Z-230501T0100Z/ /O.CON.KLBF.FW.W.0009.000000T0000Z-230430T0100Z/ Loess Plains- 218 PM CDT Sat Apr 29 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY VALUES AND STRONG WINDS... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY FOR LOW RELATIVE HUMIDITY VALUES AND STRONG WINDS... The National Weather Service in North Platte has issued a Red Flag Warning for low relative humidity values and strong winds, which is in effect from 1 PM to 8 PM CDT Sunday. * AFFECTED AREA...Fire Weather Zone 219 Loess Plains. * TIMING...Noon until 8 PM CDT Saturday and from 1 PM CDT through 8 PM CDT Sunday. * WINDS...North 20 to 30 mph with gusts up to 45 mph Saturday and north at 15 to 25 mph with gusts to 30 mph Sunday. * RELATIVE HUMIDITY...As low as 14 percent Saturday and as low as 14 percent Sunday. * TEMPERATURES...In the lower 70s Saturday and mid 60s on Sunday. * IMPACTS...Any fires that develop will likely spread rapidly and be very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS...* A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
291 WWUS83 KLBF 300055 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 755 PM CDT Sat Apr 29 2023 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED SUNDAY AFTERNOON INTO EARLY EVENING FOR FIRE ZONE 219... NEZ219-301100- /O.EXP.KLBF.FW.W.0009.000000T0000Z-230430T0100Z/ /O.CON.KLBF.FW.W.0010.230430T1800Z-230501T0100Z/ Loess Plains- 755 PM CDT Sat Apr 29 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY FOR LOW RELATIVE HUMIDITY VALUES AND STRONG WINDS... ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY VALUES AND STRONG WINDS... * AFFECTED AREA...Fire Weather Zone 219 Loess Plains. * TIMING...1 PM CDT through 8 PM CDT Sunday. * WINDS...North 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 14 percent. * TEMPERATURES...In the middle 60s. * IMPACTS...Any fires that develop will likely spread rapidly and be very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Apr 29, 12:42 AM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Apr 29, 12:42 AM CDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1242 AM CDT Sat Apr 29 2023 .SYNOPSIS... Issued at 230 PM CDT Fri Apr 28 2023 Key Messages: - Windy with critical to near critical fire weather conditions through the weekend. - Fire weather concerns continue into next week. - Becoming much warmer with temperatures well above normal by Wednesday. && .SHORT TERM...(This evening through Saturday night) Issued at 230 PM CDT Fri Apr 28 2023 Low level moisture and instability under the cold pool aloft is blooming cumulus and stratocumulus across central and western Nebraska with a few isolated sprinkles mainly west of Highway 83. Expect this will be the case through late this afternoon until loss of diurnal heating allows for diminishing clouds/sprinkles by early this evening. However there will be a good amount of mid/high clouds streaming in from the northwest tonight as energy rotates around a developing closed upper low over the Great Lakes and pushes another cold front in our direction. Since low level moisture remains scarce, expect the frontal passage Saturday morning to be dry, but fropa will not be uneventful as another round of strong gusty winds will develop behind the front with gusts of 40 to 50mph possible especially east of Highway 83. Winds then diminish Saturday evening with just some lingering high clouds through Saturday night. Temperatures will generally be at or below seasonal normals through the start of the weekend with lows in the 30s and highs Saturday in the 60s. .LONG TERM...(Sunday through Friday) Issued at 230 PM CDT Fri Apr 28 2023 The expansing upper low over the Great Lakes will bring one last surge of cool, dry air and blustery winds to Nebraska on Sunday. Thereafter, ensemble guidance continues to be in good agreement with developing a large upper ridge over the western US through the middle of next week. The ridge location will be favorable for some downslope flow and help bring continued dry weather and a steady warming trend to the area. EFI/SoT guidance is showing a fairly pronounced signal for temperatures well above normal by Wednesday with upper level temperatures approaching 90th percentile values. The net result will be high temperatures rising from the 50s and 60s on Sunday to the 80s by Wednesday, possibly even approaching 90 degrees for some locations. Forecast confidence wanes later next week as ensemble guidance differs in potential for breakdown of the western ridge and associated precipitation potential. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1241 AM CDT Sat Apr 29 2023 The main aviation concern heading into the next day will be strong winds expected through this afternoon and early evening. Quiet conditions continue over the next few hours with winds increasing after sunrise. Northwest gusts up to 40 knots could be experienced across much of the region with the strongest gusts expected in the afternoon. Winds being to slowly diminish by the evening, but could remain strong (up to 25 knots) through the late evening across northern Nebraska, impacting KVTN. Otherwise, no precipitation is expected through Saturday. && .FIRE WEATHER... Issued at 230 PM CDT Fri Apr 28 2023 Rainfall yesterday and last evening was most widespread north of Interstate 80 and east of Highway 83 where some locations received upwards of half an inch of rainfall. Unfortunately further to the southwest rainfall was quite spotty with amounts of only a few hundreths of an inch. Conditions tomorrow will remain dry with winds picking up during the afternoon and gusting 40 to 50mph. After looking at where rain fell yesterday, NDVI satellite imagery to assess vegetative green-up, and where winds and low humidity coincide, have issued a Fire Weather Watch for fire zone 219 tomorrow afternoon into the evening where confidence is highest. Will reassess with later guidance to see if any expansion to the west of north is needed. For Sunday and Monday, no precipitation is expected and humidity will be dropping to near critical levels. Winds will be gusting 30 to 40mph Sunday and 20 to 30mph Monday, mainly east of Highway 83. Dry conditions will continue Tuesday and Wednesday but winds will become much lighter. As confidence in parameters and the state of fuels increases, additional fire weather headlines may be required. && .LBF WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from noon CDT today through this evening for NEZ219. && SYNOPSIS...MBS SHORT TERM...MBS LONG TERM...MBS AVIATION...Kulik FIRE WEATHER...MBS
Hazardous weather outlook, Apr 28, 2:33 PM CDT, 12 hours 20 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 233 PM CDT Fri Apr 28 2023 NEZ004>010-022>029-035>038-056>059-069>071-094-291945- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 233 PM CDT Fri Apr 28 2023 /133 PM MDT Fri Apr 28 2023/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Strong northerly winds continue again on Saturday afternoon, with wind gusts of up to 45 miles per hour possible. A Fire Weather Watch is in effect Saturday afternoon into the evening due to strong winds and low afternoon humidity for portions of south central Nebraska. Near-critical fire weather conditions are possible for portions of southwest and north central Nebraska on Sunday due to strong north- northwest winds and low afternoon humidity. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 2:18 PM CDT | Red Flag Warning | LBF | Frontier, Lincoln | 30 hr |
Nearby
Red Flag Warnings in Nebraska, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.